MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Model Number 802018
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set-up of the device for a cardiopulmonary bypass (cpb) procedure, the flow module did not display a flow rate reading and was only showing zeros.The flow module was disconnected, reconnected and the issue was resolved.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) verified the function of the flow module and the flow sensor.He confirmed that the flow rate was displayed on the central control monitor (ccm).The flow module and flow sensor were replaced.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
The udi information of the flow sensor that was replaced and returned along with the flow module was pn 6382, sn (b)(6) udi (b)(4).Per data log analysis, on 15-mar-2021: 05:56:46 perfusion screen was opened.08:51:26 backflow alarm (indicates flow is being measured).12:59:28 perfusion screen was exited.13:01:13 the system was powered up after a power down.13:02:01 perfusion screen was opened.13:11:22 perfusion screen was exited.Normally when a flow meter is not measuring flow, the flow is displayed as '---'.In this case it was reported that the flow was displayed as '000'.At 08:51:26 the flow meter reported a backflow alarm indicating flow was not '000'.In this case, the log cannot be used to confirm the complaint.During laboratory analysis, the product surveillance technician (pst) connected the flow module and flow sensor to a lab use only (luo) roller pump with tubing filled with water and ran the pump.The flow readings were as expected and the module and sensor both met specification.
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key11638306
Report Number1828100-2021-00124
Device Sequence Number3496095
Product Code DTQ
UDI-Device Identifier00886799000687
UDI-Public(01)00886799000687(11)201012
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802018
Device Catalogue Number802018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/18/2021
06/29/2021
07/28/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date06/09/2021
07/21/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1